MAUDE Adverse Event Report: CIRCADIANCE SMART MONITOR 2; INFANT APNEA MONITOR

CIRCADIANCE SMART MONITOR 2; INFANT APNEA MONITOR
Model Number 4002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Apnea (1720)
Date of Event 06/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time, there is no evidence that the monitor caused or contributed to the reported fire and resultant caregiver injury.Circadiance is seeking an outside expert to further analyze the monitor to either corroborate or alter the conclusions derived from our internal analysis.Given that a documented caregiver injury was reported, circadiance has chosen to file an mdr report with the fda even though there is no indication that the monitor malfunctioned and/or caused or contributed to reported caregiver's injury.
 
Event or Problem Description
(b)(6) contacted circadiance to report that a smart monitor 2 infant apnea monitor and an oxygen cylinder had been involved in a "flash fire".The following text is copied from the submission form received from (b)(6): "this devise (sic) was used at the same time an oxygen tank emitted a flash fire.The mothers (sic) foot was burned no injury to the child or anyone else.The apnea monitor continued to work without interruption.Please do a full investigation of equipment with a detailed report of the functionality of apnea monitor." a follow up call to (b)(6) revealed that the patient's mother experienced a second degree burn on her foot and required treatment at a hospital.Circadiance is not aware of whether or not the mother was admitted to the hospital or if treatment was administered in the emergency department.There is no reported injury to the infant patient as a result of this event.

Brand Name
SMART MONITOR 2
Common Device Name
INFANT APNEA MONITOR
Manufacturer (Section D)
CIRCADIANCE
1300 rodi rd.
turtle creek PA 15145
MDR Report Key7833862
Report Number3006182632-2018-00023
Device Sequence Number1338668
Product Code FLS
UDI-Device IdentifierB0364002
UDI-PublicB0364002
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K011597
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 07/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number4002
Device Catalogue Number4002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2018
Initial Date Received by Manufacturer 06/26/2018
Supplement Date Received by Manufacturer06/26/2018
Initial Report FDA Received Date08/30/2018
Supplement Report FDA Received Date10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age2 MO